I don't want to sound superficial, but if I put on weight, I won't want to stay on this. Does it affect your metabolism or just make you super hungry?
Upto 17% people who take Remeron have a common side effect which is increase in appetite, weight gain too was reported as a common side effect of Remeron, occurring in up to 12% of people taking the drug, compared to only 2% of those not taking it.
If you think its too bothersome please do talk to the doc/pharmacist who prescribed the med to change the medication to suit your system.
Please take care, best wishes!
Hello haley4540. Rajive gave you the correct numbers. I currently take Mirtazapine (Generic Remeron) I split my dose and fill up on liquids the best I can. I use it off label for insomnia. What I find is taking it before my evening meal, I wait for the hungar pangs to set in, then instead of snacking, enjoy my evening meal. Regards, pledge
I was on mirtrazapine aka remeron for approximately 4 weeks. I was put on it as I was feeling quite low after suffering ill health for a long period of time. My first week was unpleasant and I felt like coming off them however, I began to feel a little brighter so continued taking them. I slept very well on this drug. The problem for me was definitely increased appetite and weight gain. In the 4 weeks I was taking this med I think I put on around 5 kilos and found food intoxicating, especially chocolate! It has never tasted to yummy! I am a type 1 diabetic so not a good partnership!
I read a plethora of information on this drug before and after using it so was well aware of the side effects. After 4 weeks, I decided to end my relationship with mirtrazpine as my jeans were getting tighter by the day.
Good luck and I would suggest you revisit your gp to discuss your concerns.
- Remeron Information for Consumers
- Remeron Information for Healthcare Professionals (includes dosage details)
- Side Effects of Remeron (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 May 2010 • 2 answers
Posted 7 May 2013 • 1 answer
Posted 25 Nov 2014 • 1 answer
Posted 14 May 2015 • 3 answers
Posted 13 Jan 2017 • 1 answer